Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

What causes severe muscle aches and fatigue after a fever?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11917 Questions
sick for 12 days no fever but severe muscle aches. All is gone except fatigue no energy. went to doctor he put me on Levofloxacin. (no culture done) when I finally read side effects (third day into my meds) I was alarmed to see that there is a high risk for Tendon collapse and that this antibiotic is considered very risky. Also nerve damage. would it be alright to ask him to change antibiotics or have a culture done to even see if it is indeed a bacterial infection? I am 63 years old and very concerned about staying on this drug weighing the risks and knowing my sinus does not hurt not spitting up green or yellow mucus no fever no chills challenging my doctor is a concern but you know this is my body!!!!!
Posted Wed, 5 Mar 2014 in Medicines and Side Effects
Answered by Dr. Michelle Gibson James 28 minutes later
Brief Answer: agree, infection may be viral Detailed Answer: HI, thanks for using healthcare magic As you correctly suggested, a high fever may not be indicative of a bacterial infection. Viral infections such as the common cold or flu (among a host of others) can also cause increased temperature. Viral illnesses such as those mentioned can also cause muscle aches and pain. It is possible that your symptoms are related to a viral rather than bacterial infection. Levofloxacin is a strong antibiotic, in general , to reduce the risk of antibiotic resistance developing, it should only be used where bacterial infection is proven or very strongly suspected. You can speak to your doctor regarding your concerns about the medication. Mention the possibility of the infection being viral vrs bacterial and your concerns regarding potential side effects of this type of antibiotic. Important to remember that these effects, though disturbing, may not affect you. Ask about the possibility of discontinuing the medication. I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor